Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Duromine,side effects,thirst,chest and heart discomfort

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 338 Questions
hi, I have been on duromine 15mg for 2 days. I haven't had many side effects apart from being thirsty but am now getting slight discomfort in my chest/heart, which started last night and has been coming and going throughout the day. They are not shooting pains more like a dull ache. Should i be concerned? I am 26, 170cm tall, weigh 63kg thanks :)
Posted Sat, 21 Apr 2012 in Medicines and Side Effects
Answered by Dr. Sumanth.P 51 minutes later

Thanks for posting your query.

Some of the side effects of Duromine are restlessness, weakness, high blood pressure,
changes in sexual drive, constipation, head aches, difficulty in breathing, dryness of mouth, insomnia, diarrhea and chest pain.

You may also encounter other side effects like irregular heart beat, chest pain, nervousness, abdominal cramps, nausea and skin rashes.

Duromine should be avoided at any circumstances if you suffer from any of the medical conditions given below:

- Very high blood pressure.

- Heart disease.

- Narrowing of blood vessels.

If you have any of the above conditions, discontinue the medicine.

Chest pain is one of the side effects of this medicine.

If the pain is severe and annoying visit your doctor who prescribed the medicine, since dosage modification would be done or stoppage based on severity of your symptoms.

Duromine is only recommended for obese and is to be used in combination with healthy diet and exercise.

Hope I have answered your query.

I will be available for your follow up queries if any.


Above answer was peer-reviewed by
Follow-up: Duromine,side effects,thirst,chest and heart discomfort 6 hours later
Thanks for your help. I have another question. Why is duromine only recommended for the obese? Is it to do with the body-fat ratio? Because I have a normal BMI is Duromine very unsafe for me to take even though I am on a low dosage?
Answered by Dr. Sumanth.P 19 hours later

Nice to see you again.

Duromine is a appetite suppresant and reduces appetite by affecting the central nervous system with its active chemical ingredient phentermine.

So it reduces the weight by reducing intake.

It is used in persons whose BMI is above 30.

Since your BMI is within normal limits, I do not think it is necessary for you to take duromine.

You please discuss with your treating doctor regarding this.

You can keep your self fit by consuming more fruits and vegetables and reducing fats in your diet and reducing high caloric foods.

Hope I have answered your query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor